EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 13, No. 1, pp. 231--245 (2003)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Relative and Absolute Differential Invariants for Conformal Curves

Gloria Marí Beffa

Gloria Marí Beffa
Mathematics Department
U. of Wisconsin
Madison WI 53706

Abstract: In this paper we classify all vector relative differential invariants with Jacobian weight for the conformal action of O$(n+1,1)$ on parametrized curves in ${\Bbb R}^{n}$. We then write a generating set of independent conformal differential invariants, for both parametrized and unparametrized curves, as simple combinations of the relative invariants. We also find an invariant frame for unparametrized curves via a Gram-Schmidt procedure. The invariants of unparametrized curves correspond to the ones found in Fialkow, A., {\it The Conformal Theory of Curves}, ``Transactions of the AMS'' {\bf 51} (1942), 435--56. As a corollary, we obtain the most general formula for evolutions of curves in ${\Bbb R}^{n}$ invariant under the conformal action of the group.

Full text of the article:

Electronic fulltext finalized on: 22 Nov 2002. This page was last modified: 3 Jan 2003.

© 2002 Heldermann Verlag
© 2002--2003 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition